From Lawrence, Kansas, USA:
I'm 23 years old, and I believe I have suffered from hypoglycemic symptoms for several years. If I don't eat every two to three hours, I get shaky, nervous, lightheaded, confused and experience mood swings. I also have heart flutters and cold sweats. Within 15 minutes of eating, I feel much better. However, I've also experienced extreme thirst and frequent urination, even in the middle of the night, and I know that these last few symptoms are symptoms of diabetes, not hypoglycemia. Is it possible to have both diseases concurrently?
Usually not. Some people have speculated that the intermittent lows in people at risk for diabetes suggest dysregulated insulin secretion and hyperinsulinemia. However, I do not think this has been systematically studied. What you need to do is to have a fasting blood sugar with your next physician visit.
To avoid the hypoglycemic symptoms, you may need to eat small frequent feedings throughout the day.
Original posting 12 Jun 2003
Posted to Diagnosis and Symptoms
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.